For years I have searched these sites to find a clue as to why I suffer from Hypertension and Bradycardia simultaneously. As the years go by, I have not read a thread that matches my issues so I figured it was time to see if someone could shed some light.
Male - 6'0'' - 185lbs
Blood Pressure: 153/101 (average based on 100 readings)
Pulse Rate: 45-50 bpm (normal reading, does not fluctuate other than exercise)
Diet: I eat healthy, low salt intake, drink plenty off water, little to no caffeine and always read nutrition labels.
Lifestyle: I don't use recreational drugs, limited stress, no depression, walk almost everyday (no running due to losing weight rapidly. I can get down to 160lbs quick.)
Medications: clonazepam 1mg once nightly; propranolol hcl 10mg twice daily (6 months)
I am a former Marine and have been diagnosed with PTSD. I go to the VA but have a hard time getting proper care. I have some social phobia due to moderate to severe facial flushing randomly. I am in good shape, hardly have any fat, sleep pretty well with the clonazepam, without clonazepam I never sleep through the night. About 9 months back, I had an X-Ray of my heart and the results stated it was larger than normal. Even after I was told my results, I have not been given a follow up appt.
I am really getting nervous about my peculiar condition. I was told a long time ago that it may pass but that has not proven true. I feel like my 20's were taken from me by always watching what I ate and often due to meds, never really partied like my friends did. I have a 6 year old and a child on the way and really want to be around for them as long as I can be. In order to do that, I need to find out the root of my condition.
Thank you for reading and I am willing to answer any question you may have.View Thread
I've had bradycardia since I was 21. The propranolol was prescribed to me by my physician as a means to control my facial flushing and the clonazepam as a daily anxiety control.
It seems that at some point in my military experience, I could not function around people the same as I use to. When I returned home from the service, any crowded area drove me into a panic. I have been on Xanax for as long as I can remember but about a year ago, I really wanted to try and handle my anxiety by myself and wean myself off of meds. This proved to be much harder than I thought, so I was put on clonazepam in an attempt to control it.
I've been told to try the bio-feed back by some holistic physicians but 'thinking of happy thoughts' just wasn't cutting it. I really want to find a good physician that can help me further with the holistic approach, but the VA doesn't offer that kind of treatment and without any other form of insurance, it was way too expensive to seek a private practice. I've tried yoga, meditation, etc. but all seem to help momentarily with no long-term affect.
I've always been asked if I was a marathon runner due to my heart rate, but when they ask me about the hypertension, they are amazed and stumped to find out I don't run nor exercise regularly. Once in an ER room (broken ankle), they turned off my heart monitor because it just kept setting off the alert due to my heart rate.
Honestly, I was not so concerned about my hypertension/bradycardia until I had the X-Ray of my heart. With the results showing my heart being larger than normal, I started to worry. That worry only grew when my father in law who performs sonograms on cardio patients said at my age, my heart shouldn't be enlarged unless there is an underlying problem.
Now I'm left wondering if the meds I am on is helping or hurting. Also ever wondering if I will ever see my blood pressure below 140/95 again (I can't remember the last time I had a reading than that low). I took my BP reading today for the first time in 3 months hoping it would be better... 157/105 bpm 46. That's even after being on my propranolol/clonazepam meds for 6 months. I'm just frustrated and don't want to continue this path for another decade.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.